Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 151, NWS Tallahassee, FL

June 20, 20194 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 20, 2019, 4:35 PM EDT for 4 counties in Georgia. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2019, 4:35 PM EDT (20:35 UTC)
Expired
Jun 20, 2019, 5:00 PM EDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:43 PM EDTTSTM WND DMGPeterson Hill, GATREES DOWN AT HIGHWAY 82 AND MOORE STATION ROAD.
Jun 20, 4:55 PM EDTTSTM WND DMG2 Ene White House, GATREES DOWN ALONG BENEVOLENCE HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 2:00 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
465 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS52 KTAE 202035
SVRTAE
GAC061-239-243-273-202100-
/O.NEW.KTAE.SV.W.0151.190620T2035Z-190620T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
435 PM EDT Thu Jun 20 2019

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  North central Clay County in southwestern Georgia...
  Central Randolph County in southwestern Georgia...
  Southeastern Quitman County in southwestern Georgia...
  Northwestern Terrell County in southwestern Georgia...

* Until 500 PM EDT.

* At 435 PM EDT, a severe thunderstorm was located 7 miles west of
  Cuthbert, moving east at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Cuthbert, Shellman, Parrott, Springvale Station, Pachitla, Peterson
  Hill, Coles, White House, Graves, Chambliss, Morris, Brooksville,
  Benevolence, Springvale, Cotton Hill and Wades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3192 8468 3192 8452 3176 8447 3172 8498
      3180 8501 3192 8474 3192 8469 3193 8469
      3193 8468
TIME...MOT...LOC 2035Z 253DEG 42KT 3178 8492 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
633 
WWUS52 KTAE 202050
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
450 PM EDT Thu Jun 20 2019

GAC061-239-202059-
/O.CAN.KTAE.SV.W.0151.000000T0000Z-190620T2100Z/
Clay GA-Quitman GA-
450 PM EDT Thu Jun 20 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLAY AND
SOUTHEASTERN QUITMAN COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southwestern Georgia.

LAT...LON 3192 8468 3192 8452 3176 8447 3173 8481
      3186 8487 3192 8474 3192 8469 3193 8469
      3193 8468
TIME...MOT...LOC 2049Z 253DEG 42KT 3183 8473 

$$

GAC243-273-202100-
/O.CON.KTAE.SV.W.0151.000000T0000Z-190620T2100Z/
Randolph GA-Terrell GA-
450 PM EDT Thu Jun 20 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN RANDOLPH AND NORTHWESTERN TERRELL COUNTIES...

At 449 PM EDT, a severe thunderstorm was located near Cuthbert,
moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Cuthbert, Shellman, Parrott, Graves, Pachitla, Chambliss, White
House, Brooksville, Benevolence and Wades.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3192 8468 3192 8452 3176 8447 3173 8481
      3186 8487 3192 8474 3192 8469 3193 8469
      3193 8468
TIME...MOT...LOC 2049Z 253DEG 42KT 3183 8473 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:12 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 20, 3:12 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
312 PM EDT Thu Jun 20 2019

.NEAR TERM [Through Tonight]...

Current model guidance suggests storm coverage should decrease in
coverage across SE Alabama and SW Georgia by 3z.  The current
environment is favorable for some storms to produce strong wind
gusts and small hail.  Model guidance is hinting at mid to low level
dry air behind the approaching shortwave trough aiding in producing
a broad region of greater than 1500 J/kg of DCAPE, which will
enhance any strong downbursts produced by these storms later in the
evening. ECAMS are suggesting that the storms will generally remain
multicellular and sag south towards the Florida line before
dissipating as forcing decreases into the evening hours. Flooding
concerns remain low as storm motion will likely be progressive
through the region. If the line of storms does maintain itself into
Florida, the potential for flooding will be higher as storm motion
in this region will be more favorable for training storms.

.SHORT TERM [Friday Through Saturday Night]...

Deep layer ridging will build back in to end the week and will
prevail through the weekend. This will result in more seasonable
rain chances, possibly even lower than normal as a pocket of dry
air rotates out of the Gulf this weekend. While there won't be as
much rain, southwesterly flow will pair with highs in the middle
90s to yield heat indices over 105 for the next couple of
afternoons.

.LONG TERM [Sunday Through Thursday]...

While PoPs will still be near or just below normal Sunday and
Monday, the greatest chances will be east of a line from Albany
through Perry as weak lee troughing may tap into an upper level
wave and result in convection drifting into this region late
afternoon/evening. That same upper level wave will then linger
over the Southeast through the remainder of the week resulting in
higher than normal rain chances.

&&

.AVIATION...
[Through 18Z Friday]

A developing line of thunderstorms across central Alabama and
Georgia associated with an approaching shortwave trough will be
sagging south across our northern area late this afternoon and
into the evening. So far model guidance has this only impacting
DHN, ABY, and VLD sites as it progresses south and eastward. Gusty
winds and small hail will be possible with these storms. CAMS are
also suggesting that MVFR level cigs will develop across these
same three sites in the early morning hours around 0900-1200 UTC.

&&

.MARINE...

Borderline Advisory conditions are forecast through this evening,
with a decreasing trend expected through the weekend. Showers and
storms will become less and less likely through the weekend as
well.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not forecast over the next
few days, though a drying trend is expected.

&&

.HYDROLOGY...

Rainfall amounts over the next few days will be typical for the
summertime and don't trigger any flooding concerns. Around mid-
week next week rain chances will increase again with the potential
for a couple of inches of widespread average rain amounts.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  93  75  94  75 /  30  30  10  20  20
Panama City   79  88  80  89  78 /  30  20   0  10  10
Dothan        74  93  76  93  75 /  40  20  10  20  20
Albany        76  93  76  93  76 /  50  10  10  30  30
Valdosta      74  93  75  94  76 /  30  30  10  20  20
Cross City    76  90  77  91  75 /  20  20  10  10  20
Apalachicola  78  89  79  90  78 /  20  20   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Friday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory until 10 PM EDT /9 PM CDT/ this evening for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Bunker
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Bunker
MARINE...Harrigan
FIRE WEATHER...Harrigan
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Jun 20, 11:38 AM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1138 AM EDT Thu Jun 20 2019

FLZ019-201600-
Madison FL-
1138 AM EDT Thu Jun 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
NOON EDT...

At 1136 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Madison to 16 miles north
of Perry. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lee and Hopewell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3030 8323 3028 8323 3028 8347 3030 8347
      3031 8358 3044 8342 3046 8322 3042 8322
      3041 8321 3041 8319 3039 8317
TIME...MOT...LOC 1536Z 269DEG 36KT 3039 8337 3033 8349
Special weather statement, Jun 20, 4:16 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
416 PM EDT Thu Jun 20 2019

ALZ067-GAZ120>122-202100-
Henry AL-Quitman GA-Randolph GA-Clay GA-
416 PM EDT Thu Jun 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENRY...
NORTHWESTERN CLAY...NORTHWESTERN RANDOLPH AND SOUTHERN QUITMAN
COUNTIES UNTIL 500 PM EDT/400 PM CDT/...

At 415 PM EDT/315 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles south of Georgetown, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Cuthbert, Days Crossroads, Springvale Station, Wire Bridge,
Bonapartes Retreat, Watson Crossroads, Peterson Hill, Double Bridges,
Coles, White House, Moores Crossroads, Crossroads, Ricks Place,
Garnersville, Coates, Bagby State Park, Thomas Mill Creek, Hatcher,
Morris and Springvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT/900
PM CDT/ for southeastern Alabama...and southwestern Georgia.

LAT...LON 3192 8480 3192 8476 3177 8472 3170 8516
      3175 8518 3177 8516 3176 8513 3177 8512
      3178 8514 3179 8513 3182 8513 3193 8490
      3192 8481 3193 8481
TIME...MOT...LOC 2015Z 256DEG 30KT 3178 8513
Special weather statement, Jun 20, 4:20 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM CDT Thu Jun 20 2019

ALZ067-202045-
Henry AL-
320 PM CDT Thu Jun 20 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENRY COUNTY UNTIL
345 PM CDT...

At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tyler Crossroads, or near Clio, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Abbeville, Murphy Station, Graball, Screamer, Edwin, Scottsboro
Crossroads, Lawrenceville and Abbeville Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Alabama.

LAT...LON 3174 8515 3151 8522 3159 8542 3171 8542
      3170 8522 3171 8521 3174 8521
TIME...MOT...LOC 2020Z 285DEG 23KT 3169 8552

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:16 PM EDTSpecial Weather StatementTAEQuitman44 min
Jun 20, 4:55 PM EDTSevere Thunderstorm WarningTAELee, Randolph, Terrell35 min
Jun 20, 5:02 PM EDTSpecial Weather StatementTAEClay28 min
Jun 20, 5:17 PM EDTSpecial Weather StatementTAELowndes43 min
Jun 20, 5:28 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes47 min
Jun 20, 5:30 PM EDTSpecial Weather StatementTAELee, Turner45 min
Jun 20, 5:45 PM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Lee, Tift, Turner, Worth45 min
Jun 20, 6:04 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Early26 min
Jun 20, 6:20 PM EDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Tift and 2 more85 min
Jun 20, 6:28 PM EDTSevere Thunderstorm WarningTAEBaker, Calhoun, Dougherty, Early, Mitchell62 min
Jun 20, 7:12 PM EDTSpecial Weather StatementTAEMiller, Mitchell48 min
Jun 20, 7:40 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lanier, Lowndes and 2 more80 min
Jun 20, 7:46 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Early, Miller, Mitchell, Seminole59 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.